Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Hurts so bad - any help is good

AnonymousUserAAnonymousUser Posts: 49,578
:( :''(

Hi,

I am at my wits end. And please bear with me, I thought I had posted about this about 6 hours ago but it is not showing on this computer.

I have had successful treatment to my facet joints. The first selective nerve root block showed mild results and pain was getting really bad again so had a second a week ago yesterday.

Well!...........That one has put me into awful pain. On a scale of 1- 10 I am at about a 14. Down my leg to my feet - awful stabs and deep ache and shooting. All together.

Does this sound familiar to anyone? I have talked my doc into doing another MRI which could take till after Christmas to happen. By then I will have hopefully recovered from this horrible pain. I just want the MRI to show more than moderate, so that they will act on it. It has been 2 years and occasionally my sanity hangs by a thread.

TY,
Rae
advertisement
13

Comments

  • What kind of pain meds are you on? Have you tried heat or ice yet. I hope you're not overdoing it. Take care and see you around. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Hi Charry,

    I have tried heat, it is the only thing that gives some relief while it is applied. Ice seems to exacerbate the pain after application.

    I am on 90 mg MsContin twice a day. The doctor just prescribed 10 mg morphine that is non slow release as needed.

    My Ipod and Ativan keep me calmer because I tense up from the pain and then it gets worse.

    Hope you are well.

    Rae
  • advertisement
  • U are not alone. I cant even walk- surgery scheduled for spinal fusion and spinal cyst removal on Nov.20. Its been 24/7. Let me know how I can help you. I find the Rx's dont even touch nerve pain.Have any ideas??? If you need an MRI NOW, go to the hospital. They'll do it. I'm waiting 6 weeks to get my surgical date. The waiting is the worst.
    Thinking of you,
    Vicki
  • Get some valium to keep urself calm. it really keeps me from totally losing it.
    Vicki
  • WOW I FELT LIKE I WAS BEING ELECTICUTED LITERALLY AFTER MY SECOND SHOT, I WAS IN SO MUCH PAIN I WAS ON THE FLOOR CRYING AND COULDNT MOVE, TRY SOME HEAT AND REST I WAS OK IN A FEW DAYS THANK GOD... HAND IN THERE I KNOW EXACTLY WHAT YOU MEAN BELIEVE ME. I NEVER GOT ANOTHER ONE AFTER THAT EPISODE I WILL NEVER FORGET THAT TYPE OF PAIN. I CALLED MY DOCTOR AND THEY COULDNT UNDERSTAND IT. FEEL BETTER HON.

    SINCERELY, DAWN
  • advertisement
  • ((((Vicki))))

    Valium is a great idea. I will ask the doc for some.

    Saw him yesterday and he decided I need to go on anti-inflammatory drugs and prescribed Naprosyn, which is Aleve for you. (I am in Canada). I asked him how Naprosyn could cure nerve pain and he said it would take out the inflammation. I guess the herniations are inflamed to the point they push on the nerve bad enough to cause pain to me foot - I don't think so.

    Vicky here in Canada we have no voice and are at the mercy of the health care system. The only way I can get a quicker MRI is to pay myself which is tough when on disability.

    He has sent an urgent referral to an orthopedic surgeon (or is sending) and hopes I can see the guy before Christmas.

    I am also pondering whether to buy a chair that will lift me out as I have a terrible time getting up out of chairs.

    Oh Vicki - it sure seems all of us back pain people have to suffer in silence. It is a wicked thing that I would not wish on anyone.

    Take care of you,
    Rae
  • Oh Dawn - the doctor said I was a fantastic patient as I did not scream and cry and swear. I told him I would if it would help me out. And........I don't plan on doing this again. It's 2 weeks today and I still have the awful electrical pain.

    My Mom figures that I will do well as a friend of hers has a brother in law in Europe who is in pain like this for 6 weeks after a shot and then is pain free for 2 years. I would love a day or so pain free as it has been close to 2 years with.

    The hot pads work the best. I pack my leg with them to get some rest at night and also make sure to have something to lift the blankets off it. Other than that all I can do is wait for things to get better.

    Thanks for the info. I am not crying full time like when I posted the initial time here. It is part time and I am praying for some relief by Christmas. (We are hogtied by our health care system in Canada)

    Take care of you,
    Rae
  • HI. WELCOME TO S-H. AS I RECALL FROM THE DAYS THAT I WAS GETTING THESE INJECTIONS, THE PAIN WAS SOMETIMES WORSE BEFORE IT GOT BETTER. HANG ON TO THAT THOUGHT. THE REALLY BAD PAIN IS ONLY TEMPORARY AND, HOPEFULLY, ONCE IT PASSES YOU'LL BE FEELING THE RELIEF YOU FELT THE LAST TIME. JUST KEEP TELLING YOURSELF "THIS TOO SHALL PASS". YOU KNOW IT WILL. IF IT DOESN'T, FEEL FREE TO TURN ON YOUR COMPUTER AND TELL ME I'M A SO-AND-SO. SUSAN.
  • it hurts worse before it gets better. With epidural injections, it takes days before you feel the effects of the steroid. However, the last ESI I had made the pain horrible and stayed that way. I am not anxious to have another.
    I was put on oral steroids to get over that.
  • Try Lyrica for the nerve pain along with vicodin or percs. When I was released from the Hospital this is what they gave me. It didn;t work at the time but I am now 1 month post op and it is working. I was also put on a steroid block wich did nothing but try the LYRICA. Good luck
advertisement
Sign In or Register to comment.